Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Had depression, PTSD, bipolar disorder and ADHD. Blood test showed elevated WBC. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 869 Questions
I had a complete blood work up by my internist in April & he is out of the country for the next 3 months. I would like some help with interpreting possible reasons for elevated blood count. He didn't write a note or address anything, I just called the office & he sent a copy. I noticed the Elevated WBC (not fighting infection at the time- or at least that I was aware of).
Posted Sat, 10 Aug 2013 in Blood Disorders
Answered by Dr. Pratap VGM 2 hours later

Welcome to XXXXXXX

I clearly reviewed your case here there are many factors responsible for causing high white blood counts
1. The commonest cause is allergic conditions such as bronchitis, asthma, etc
2. Secondly many infections too cause increased counts but you need to look for erythrocyte sedimentation rate
3. Drug induced. The commonest drugs such as steroids, lithium and beta receptor agonist

As you are taking drugs for depression, there are many chances that you might have increased counts.

Review with your psychiatrist once. Ask him whether he can prescribe you some alternate drugs.

Hope this is helpful for you.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor